Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 174, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 27, 2006, 6:16 PM EDT for Berrien County, Cass County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 27, 2006, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 75 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:59 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 27, 3:59 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT THU JUL 27 2006
.SHORT TERM/HYDROLOGY...
STORMS WERE CONTINUING TO DEVELOP AND INTENSIFY AHEAD OF A SHORT
WAVE THAT WAS OVER WESTERN IA. THE AIRMASS OVER NORTHERN INDIANA
AND SURROUNDING AREAS WAS VERY MOIST WITH PRECIPITABLE WATER
VALUES 1.75 INCHES TO 2.25 INCHES. EXPECT LOW LEVEL WIND FLOW TO
INCREASE FROM THE SW WITH A RATHER UNIDIRECTIONAL FLOW OVERNIGHT.
THIS SHOULD PROVIDE AN OPPORTUNITY FOR STORMS TO MOVE OVER THE
SAME AREA...AND INCREASE THE CHANCE FOR FLOODING. HAVE INCREASED
RAIN/STORM CHANCES TO CATEGORICAL OVER SOUTHERN AREAS WHERE THE
FLOOD WATCH IS IN EFFECT GIVEN SURGE OF 350K THETA E IN THE LOW
LEVELS. INCLUDED AREAS IN THE WATCH WERE RAINFALL AMOUNTS OF 1 TO
4 INCHES WERE RECORED AND WHERE FLOODING WAS OBSERVED LAST NIGHT.
THESE AREAS ALSO HAVE A GOOD CHANCE FOR HEAVY RAINFALL TONIGHT. KEPT
A CHANCE FOR STORMS FRIDAY AS SHORT WAVE MOVES THROUGH THE AREA.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH THURSDAY...THE FORECAST FOCUS FOR THE LONG
TERM STILL IS ON THE BUILDING RIDGE AND THE HEAT THAT WILL RETURN
TO OUR AREA. 12Z MODELS ARE A LITTLE SLOWER TO BUILD THE RIDGE
THIS WEEKEND...MAINLY DUE TO SEVERAL SHORT WAVE FEATURES THAT
CONTINUE TO SHOW UP IN THE MODELS AND TOP THE RIDGE...HINDERING
ITS EASTWARD EXPANSION. NAM-WRF LOOKS TO STRENGTHEN THE REMAINS OF
THE TROPICAL CIRCULATION THAT MOVED OUT OF TEXAS YESTERDAY AND
LINGER IT OVER THE OHIO VALLEY BY SATURDAY. GFS LOOKS MORE
REASONABLE WITH THIS SYSTEM...MOVING IT MORE EAST AND ABSORBING IT
IN THE WEAK WESTERLY FLOW. THE GFS ALSO WANTS TO BRING ANOTHER
SHORT WAVE THROUGH THE AREA SATURDAY AFTERNOON. WHILE IT IS NOT
SHOWING MUCH DEVELOPMENT WITH THIS WAVE...CONCERNED THAT WITH THE
ABUNDANT LOW LEVEL MOISTURE...INCREASING HEAT AND ENERGY...THAT
AFTERNOON THUNDERSTORMS CANNOT BE RULED OUT. THUS WILL ALLOW THE
CHANCE POPS TO RIDE FOR SATURDAY AFTERNOON. HOWEVER...DID REMOVE
POPS FOR OVERNIGHT FRIDAY NIGHT AND SATURDAY MORNING AS AREA LOOKS
TO BE BETWEEN SHORT WAVES. JUST TWEEKED REMAINING PORTION OF LONG
TERM AS TEMPS RISE INTO LOWER TO MID 90S. STILL LIKE THE SLOWER
AND MORE NORTH SOLUTIONS FOR POSSIBLE FRONTAL APPROACH BY DAY 7.
DID ADD LOW CHANCE POPS FOR NEXT THURSDAY FOR THIS FEATURE.
&&
.AVIATION...
A SHORT WAVE WAS APPROACHING THE AREA AHEAD OF A VERY MOIST AIRMASS
OVER N INDIANA. SOME CONVECTION ALREADY FIRING ALONG WEAK BOUNDARY
OVER THE AREA. GIVEN LOCATION OF CONVECTION AND INCREASING LOW LEVEL
WINDS...EXPECT CONVECTION TO BECOME MORE WIDESPREAD LATER THIS
AFTERNOON AND TONIGHT. GIVEN AMOUNT OF RAIN WITH SOME TRAINING OF
CONVECTION WITH UNIDIRECTION FLOW...HAVE GONE WITH CONDITIONS
BECOMING IFR OR TEMPO IFR ALONG WITH SOME FOG. THERE SHOULD BE SOME
IMPROVEMENT AFTER DAYBREAK.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ013-INZ015-INZ016-
INZ017-INZ018-INZ020-INZ022-INZ023-INZ024-INZ025-INZ026-
INZ027-INZ032-INZ033-INZ034.
MI...NONE.
OH...FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ004-OHZ005-OHZ015-
OHZ016-OHZ024-OHZ025.
LM...NONE.
&&
SHORT TERM/AVIATION...SKIPPER
LONG TERM....LASHLEYHazardous weather outlook, Jul 27, 5:49 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 549 AM EDT THU JUL 27 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-281000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 449 AM CDT THU JUL 27 2006 /549 AM EDT THU JUL 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ALONG AND SOUTH OF ROUTE 30. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY ACROSS NORTHERN INDIANA AND NORTHWEST OHIO. THE MAIN HAZARD ASSOCIATED WITH THE THUNDERSTORMS IS HEAVY RAIN. THE POTENTIAL FOR HEAVY RAIN IS GREATEST TONIGHT...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF ROUTE 30. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR ARE POSSIBLE. RUNOFF FROM THE STORMS MAY POTENTIALLY LEAD TO FLOODING OF SMALL STREAMS AND URBAN AREAS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT AN ISOLATED THUNDERSTORM PRODUCING DAMAGING WINDS TO 60 MPH AND PENNY SIZED HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER AN ISOLATED STORM WITH DAMAGING WINDS AND LARGE HAIL CANNOT BE RULED OUT FRIDAY AFTERNOON AND EVENING. ANY STORM THAT DEVELOPS MAY PRODUCE LOCALLY HEAVY RAINFALL. A RETURN OF HOT AND HUMID WEATHER IS EXPECTED FROM SATURDAY THROUGH WEDNESDAY OF NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO RISE INTO THE 90S WITH HEAT INDICES REACHING THE UPPER 90S TO NEAR 100 EACH AFTERNOON. NIGHTTIME WILL NOT PROVIDE MUCH RELIEF WITH HIGH HUMIDITY AND LOW TEMPERATURES FORECAST TO REMAIN IN THE 70S. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED FLOODING...RAINFALL RATES GREATER THAN ONE INCH PER HOUR THAT PERSIST FOR MORE THAN 30 MINUTES...AND RAINFALL TOTALS GREATER THAN 2 INCHES. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-281000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 549 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. WIND GUSTS TO 30 KNOTS WILL BE POSSIBLE IN THE STRONGEST STORMS CREATING LOCALLY HIGH WAVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SATURDAY NIGHT. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT AN ISOLATED STORM WITH GUSTY WINDS CANNOT BE RULED OUT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP HITCHCOCK/MURPHY
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:08 PM EDT | Severe Thunderstorm Warning | IWX | White | 46 min |
| Jul 27, 3:27 PM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 8 more | 13 hr |
| Jul 27, 5:28 PM EDT | Flash Flood Warning | IWX | White | 2 hr |
| Jul 27, 5:54 PM EDT | Special Marine Warning | IWX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.